MAUDE Adverse Event Report: SYNTHES HAGENDORF MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213

SYNTHES HAGENDORF MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213
Catalog Number 03.503.047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.A device history record review was performed for part # 03.503.047, lot # 1924837: manufacturing location: (b)(4), manufacturing date: 15-jul-2008: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It is reported the tip of a matrix mandible threaded trocar drill guide was found to be broken off.Issue was discovered while inspecting the tray in sterile processing.No issues were reported with the device prior to discovery.No patient or surgical involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product investigation was performed.It is reported the tip of a matrixmandible threaded trocar drill guide was found to be broken off.Issue was discovered while inspecting the tray in sterile processing.The returned threaded drill guide is broken at the distal tip.The device has minor surface wear which does not impact functionality.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The root cause is likely related to application of excessive off axis force and continued wear over time.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6171351
Report Number3003875359-2016-10648
Device Sequence Number1110696
Product Code FZX
UDI-Device Identifier10887587011738
UDI-Public(01)10887587011738(10)1924837
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.047
Device Lot Number1924837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1